MAUDE Adverse Event Report: SI-BONE, INC. IFUSE IMPLANT SYSTEM; ORTHOPEDIC ROD

SI-BONE, INC. IFUSE IMPLANT SYSTEM; ORTHOPEDIC ROD
Model Number 7075M-90
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cellulitis (1768)
Date of Event 02/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, review of the surgical technique manual, ifu, certificates of conformance and fmea, there is no indication of device failure and no indication that the device was out of specification.The most probable root cause for the infection is the surgical procedure and the patient's condition.
 
Event or Problem Description
There was no problem with the si joint implants or the placement of the si joint implants.The patient had bilateral si joint fusion in conjunction with a spinal long construct in (b)(6) 2019.The patient later developed an infection at the surgery site.The patient has a previous history of infections.The surgeon determined that the spinal screws were loose, but that the si joint implants were solid.In (b)(6) 2021, the surgeon decided to remove the spinal hardware and si joint implants.The surgeon did not think that the infection was related to the si joint implants.In (b)(6) 2021, the surgeon removed the left and right side spinal screws and rods.He also removed the right side si joint implant using chisels as it was solidly fixed in bone.The left side si joint implant was solidly fixed in bone and was left in place.The surgeon closed the wound with sutures using antibiotic balls.The patient is doing well following the revision procedure and has been released to go home.

Brand Name
IFUSE IMPLANT SYSTEM
Common Device Name
ORTHOPEDIC ROD
Manufacturer (Section D)
SI-BONE, INC.
471 el camino real
suite 101
santa clara CA 95050 4482
MDR Report Key11395820
Report Number3007700286-2021-00014
Device Sequence Number13744799
Product Code OUR
UDI-Device Identifier00851085007527
UDI-Public00851085007527
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K190230
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/16/2024
Device Model Number7075M-90
Device Lot Number2656271
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2021
Initial Report FDA Received Date03/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age70 YR